How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor (MD)
Category: Health
Satisfied Customers: 31323
Experience:  MBBS, MS (General Surgery), Fellowship in Sports Medicine
Type Your Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

dr arun; I have lump of mucous in throat with difficulty swallowing

This answer was rated:

dr arun; I have lump of mucous in throat with difficulty swallowing at times and the urgency to yawn constantly.i have diagnosted my problem as lpr which I will see a ent dr the meantime I am on bid zantac 150mgm. would increasing dosage to 300mgm bid for a couple of weeks and changing my eating habits to bland diet and no caffeine be effective in stopping the urge to yawn constantly with the feeling you will suffocate when u can t yawn?

Hello and welcome, Frank.

Though yawning is associated with boredom and fatigue a sudden onset of too frequent yawning should be investigated for the various causes in your age group;

1) cardiac tamponade

2) air hunger due to any reason

3) migraine,

4) raised intracranial tensions

5) progressive supranuclear palsy,

6) multiple sclerosis

7) medications

Please read this resource;

This can be LPR, as you mentioned. Following are helpful measures:

1) antacids; Maalox

2) acid blocker; Prilosec / Zantac

3) loosing weight, if overweight.

4) avoiding alcohol, citrus fruits and juices, chocolate, and tomato based products

5) avoiding large meals. Eat 5 small meals in a day.

6) wait three hours after the meal before you sleep.

7) elevate head end of the be by 8 inches.

For reflux, following also would be helpful;

A. Herbs;

1) Cranberry
2) Peppermint

B. Homeopathy

1) Nux Vomica
2) Pulsatilla

C. Nutrition and supplements;

1) Multivitamin; vitamins A, C, E, the B vitamins, and trace minerals, such as magnesium, calcium, zinc, and selenium.
2) Probiotic supplement
3) Omega 3 fatty acid
4) Avoid; cookies, crackers, cakes, French fries, onion rings, donuts, processed foods, and margarine.5) Also avoid; white breads, pastas, and especially sugar, red meats,
6) Eat lean meats, cold water fish, tofu, beans, olive oil.

Please feel free for your follow up questions.

I would be happy to assist you further, if you need any more information.

Thanks for using Just Answer.


We have recently implemented a new rating and feedback system. Please be aware that you are rating my courtesy and service as a professional. If you have any questions whatsoever, or there is anything I can clarify for you, please temporarily bypass the rating system by clicking “Continue the Conversation” or "Reply."

Clicking either of the lowest two options reflects poorly on me so please reply to me if there is anything else I can do to help before choosing those options. I appreciate your patience while we work out the kinks. It's important to me that you are 100% satisfied with the service I have provided you. Thank you.

Dr. Arun Phophalia and 4 other Health Specialists are ready to help you
Customer: replied 3 years ago.

thank you for the reply..the main reason I figured lpr was the lump in the back of the throat and constantly having to clear it along with the problem of difficulty swallowing at times. the need to yawn along with the inability to do so is frustrating..will see a md after the weekend..I guess I really needed to know is taking 300 mgm zantic bid two much. the ppi s seem to give me lots of intestional problems after a week. thank you again for the advice ill follow your advice on eating frank

You are very welcome, Frank.

The dose of Zantac is 150 mg BD or 300 mg OD. So taking 300 mg BD would be quite high and would not increase the efficacy. An higher dose may increase the side effects.

It is privilege assisting you.